March  2012, 32(3): 961-975. doi: 10.3934/dcds.2012.32.961

Approximations for Gibbs states of arbitrary Hölder potentials on hyperbolic folded sets

1. 

Institute of Mathematics "Simion Stoilow" of the Romanian Academy, P.O Box 1-764, RO 014-700, Bucharest

Received  October 2010 Revised  January 2011 Published  October 2011

We give approximations for the Gibbs states of arbitrary Hölder potentials $\phi$, with the help of weighted sums of atomic measures on preimage sets, in the case of smooth non-invertible maps hyperbolic on folded basic sets $\Lambda$. The endomorphism may have also stable directions on $\Lambda$ and is non-expanding in general. Folding of the phase space means that we do not have a foliation structure for the local unstable manifolds (instead they depend on the whole past and may intersect each other both inside and outside $\Lambda$). We consider here simultaneously all $n$-preimages in $\Lambda$ of a point, instead of the usual way of taking only the consecutive preimages from some given prehistory. We thus obtain the weighted distribution of consecutive preimage sets, with respect to various equilibrium measures on the saddle-type folded set $\Lambda$. In particular we obtain the distribution of preimage sets on $\Lambda$, with respect to the measure of maximal entropy. Our result is not a direct application of Birkhoff Ergodic Theorem on the inverse limit $\hat \Lambda$, since the set of prehistories of a point is uncountable in general, and the speed of convergence may vary for different prehistories in $\hat \Lambda$. For hyperbolic toral endomorphisms, we obtain the distribution of the consecutive preimage sets towards an inverse SRB measure, for Lebesgue-almost all points.
Citation: Eugen Mihailescu. Approximations for Gibbs states of arbitrary Hölder potentials on hyperbolic folded sets. Discrete & Continuous Dynamical Systems - A, 2012, 32 (3) : 961-975. doi: 10.3934/dcds.2012.32.961
References:
[1]

H. G. Bothe, Shift spaces and attractors in noninvertible horseshoes,, Fundamenta Math., 152 (1997), 267.   Google Scholar

[2]

R. Bowen, "Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms,", Lecture Notes in Mathematics, 470 (1975).   Google Scholar

[3]

A. Katok and B. Hasselblatt, "Introduction to the Modern Theory of Dynamical Systems,", With a supplementary chapter by A. Katok and L. Mendoza, 54 (1995).   Google Scholar

[4]

R. Mane, "Ergodic Theory and Differentiable Dynamics,", Ergebnisse der Mathematik und ihrer Grenzgebiete (3), 8 (1987).   Google Scholar

[5]

E. Mihailescu, Unstable directions and fractal dimensions for skew products with overlaps in fibers,, Math. Zeitschrift, (2011).  doi: 10.1007/s00209-010-0761-y.  Google Scholar

[6]

E. Mihailescu, Metric properties of some fractals and applications of inverse pressure,, Math. Proceed. Cambridge Phil. Soc., 148 (2010), 553.  doi: 10.1017/S0305004109990326.  Google Scholar

[7]

E. Mihailescu, On a class of stable conditional measures,, Ergodic Th. and Dynam. Syst., 31 (2011), 1499.  doi: 10.1017/S0143385710000477.  Google Scholar

[8]

E. Mihailescu, Unstable manifolds and Hölder structures associated with noninvertible maps,, Discrete and Cont. Dynam. Syst., 14 (2006), 419.  doi: 10.3934/dcds.2006.14.419.  Google Scholar

[9]

E. Mihailescu, The set $K^-$ for hyperbolic non-invertible maps,, Ergodic Th. and Dynam. Syst., 22 (2002), 873.   Google Scholar

[10]

E. Mihailescu and M. Urbański, Transversal families of hyperbolic skew-products,, Discrete and Cont. Dynam. Syst., 21 (2008), 907.  doi: 10.3934/dcds.2008.21.907.  Google Scholar

[11]

M. Qian and Z. S. Zhang, Ergodic theory for Axiom A endomorphisms,, Ergodic Th. and Dyn. Syst., 15 (1995), 161.   Google Scholar

[12]

M. Qian and Z. Shu, SRB measures and Pesin's entropy formula for endomorphisms,, Trans. Amer. Math. Soc., 354 (2002), 1453.  doi: 10.1090/S0002-9947-01-02792-1.  Google Scholar

[13]

D. Ruelle, The thermodynamic formalism for expanding maps,, Commun. Math. Physics, 125 (1989), 239.  doi: 10.1007/BF01217908.  Google Scholar

[14]

D. Ruelle, "Elements of Differentiable Dynamics and Bifurcation Theory,", Academic Press, (1989).   Google Scholar

[15]

D. Ruelle, Smooth dynamics and new theoretical ideas in nonequilibrium statistical mechanics,, J. Statist. Phys., 95 (1999), 393.  doi: 10.1023/A:1004593915069.  Google Scholar

[16]

Y. Sinaǐ, Gibbs measures in ergodic theory,, Uspehi Mat. Nauk, 27 (1972), 21.   Google Scholar

[17]

P. Walters, "An Introduction to Ergodic Theory,", Graduate Texts in Mathematics, 79 (1982).   Google Scholar

[18]

M. Zhang, "Anosov Endomorphisms: Shift Equivalence and Shift-Equivalence Classes,", Ph.D Thesis, (1989).   Google Scholar

show all references

References:
[1]

H. G. Bothe, Shift spaces and attractors in noninvertible horseshoes,, Fundamenta Math., 152 (1997), 267.   Google Scholar

[2]

R. Bowen, "Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms,", Lecture Notes in Mathematics, 470 (1975).   Google Scholar

[3]

A. Katok and B. Hasselblatt, "Introduction to the Modern Theory of Dynamical Systems,", With a supplementary chapter by A. Katok and L. Mendoza, 54 (1995).   Google Scholar

[4]

R. Mane, "Ergodic Theory and Differentiable Dynamics,", Ergebnisse der Mathematik und ihrer Grenzgebiete (3), 8 (1987).   Google Scholar

[5]

E. Mihailescu, Unstable directions and fractal dimensions for skew products with overlaps in fibers,, Math. Zeitschrift, (2011).  doi: 10.1007/s00209-010-0761-y.  Google Scholar

[6]

E. Mihailescu, Metric properties of some fractals and applications of inverse pressure,, Math. Proceed. Cambridge Phil. Soc., 148 (2010), 553.  doi: 10.1017/S0305004109990326.  Google Scholar

[7]

E. Mihailescu, On a class of stable conditional measures,, Ergodic Th. and Dynam. Syst., 31 (2011), 1499.  doi: 10.1017/S0143385710000477.  Google Scholar

[8]

E. Mihailescu, Unstable manifolds and Hölder structures associated with noninvertible maps,, Discrete and Cont. Dynam. Syst., 14 (2006), 419.  doi: 10.3934/dcds.2006.14.419.  Google Scholar

[9]

E. Mihailescu, The set $K^-$ for hyperbolic non-invertible maps,, Ergodic Th. and Dynam. Syst., 22 (2002), 873.   Google Scholar

[10]

E. Mihailescu and M. Urbański, Transversal families of hyperbolic skew-products,, Discrete and Cont. Dynam. Syst., 21 (2008), 907.  doi: 10.3934/dcds.2008.21.907.  Google Scholar

[11]

M. Qian and Z. S. Zhang, Ergodic theory for Axiom A endomorphisms,, Ergodic Th. and Dyn. Syst., 15 (1995), 161.   Google Scholar

[12]

M. Qian and Z. Shu, SRB measures and Pesin's entropy formula for endomorphisms,, Trans. Amer. Math. Soc., 354 (2002), 1453.  doi: 10.1090/S0002-9947-01-02792-1.  Google Scholar

[13]

D. Ruelle, The thermodynamic formalism for expanding maps,, Commun. Math. Physics, 125 (1989), 239.  doi: 10.1007/BF01217908.  Google Scholar

[14]

D. Ruelle, "Elements of Differentiable Dynamics and Bifurcation Theory,", Academic Press, (1989).   Google Scholar

[15]

D. Ruelle, Smooth dynamics and new theoretical ideas in nonequilibrium statistical mechanics,, J. Statist. Phys., 95 (1999), 393.  doi: 10.1023/A:1004593915069.  Google Scholar

[16]

Y. Sinaǐ, Gibbs measures in ergodic theory,, Uspehi Mat. Nauk, 27 (1972), 21.   Google Scholar

[17]

P. Walters, "An Introduction to Ergodic Theory,", Graduate Texts in Mathematics, 79 (1982).   Google Scholar

[18]

M. Zhang, "Anosov Endomorphisms: Shift Equivalence and Shift-Equivalence Classes,", Ph.D Thesis, (1989).   Google Scholar

[1]

Luis Barreira. Nonadditive thermodynamic formalism: Equilibrium and Gibbs measures. Discrete & Continuous Dynamical Systems - A, 2006, 16 (2) : 279-305. doi: 10.3934/dcds.2006.16.279

[2]

Chris Good, Robin Knight, Brian Raines. Countable inverse limits of postcritical $w$-limit sets of unimodal maps. Discrete & Continuous Dynamical Systems - A, 2010, 27 (3) : 1059-1078. doi: 10.3934/dcds.2010.27.1059

[3]

Gerhard Keller. Stability index, uncertainty exponent, and thermodynamic formalism for intermingled basins of chaotic attractors. Discrete & Continuous Dynamical Systems - S, 2017, 10 (2) : 313-334. doi: 10.3934/dcdss.2017015

[4]

Eugen Mihailescu. Equilibrium measures, prehistories distributions and fractal dimensions for endomorphisms. Discrete & Continuous Dynamical Systems - A, 2012, 32 (7) : 2485-2502. doi: 10.3934/dcds.2012.32.2485

[5]

Renaud Leplaideur. From local to global equilibrium states: Thermodynamic formalism via an inducing scheme. Electronic Research Announcements, 2014, 21: 72-79. doi: 10.3934/era.2014.21.72

[6]

Marzie Zaj, Abbas Fakhari, Fatemeh Helen Ghane, Azam Ehsani. Physical measures for certain class of non-uniformly hyperbolic endomorphisms on the solid torus. Discrete & Continuous Dynamical Systems - A, 2018, 38 (4) : 1777-1807. doi: 10.3934/dcds.2018073

[7]

Eugen Mihailescu. Applications of thermodynamic formalism in complex dynamics on $\mathbb{P}^2$. Discrete & Continuous Dynamical Systems - A, 2001, 7 (4) : 821-836. doi: 10.3934/dcds.2001.7.821

[8]

Yakov Pesin, Samuel Senti. Equilibrium measures for maps with inducing schemes. Journal of Modern Dynamics, 2008, 2 (3) : 397-430. doi: 10.3934/jmd.2008.2.397

[9]

Cezar Joiţa, William O. Nowell, Pantelimon Stănică. Chaotic dynamics of some rational maps. Discrete & Continuous Dynamical Systems - A, 2005, 12 (2) : 363-375. doi: 10.3934/dcds.2005.12.363

[10]

Kurt Falk, Marc Kesseböhmer, Tobias Henrik Oertel-Jäger, Jens D. M. Rademacher, Tony Samuel. Preface: Diffusion on fractals and non-linear dynamics. Discrete & Continuous Dynamical Systems - S, 2017, 10 (2) : ⅰ-ⅳ. doi: 10.3934/dcdss.201702i

[11]

Zhihong Xia. Hyperbolic invariant sets with positive measures. Discrete & Continuous Dynamical Systems - A, 2006, 15 (3) : 811-818. doi: 10.3934/dcds.2006.15.811

[12]

Vítor Araújo, Ali Tahzibi. Physical measures at the boundary of hyperbolic maps. Discrete & Continuous Dynamical Systems - A, 2008, 20 (4) : 849-876. doi: 10.3934/dcds.2008.20.849

[13]

Imen Bhouri, Houssem Tlili. On the multifractal formalism for Bernoulli products of invertible matrices. Discrete & Continuous Dynamical Systems - A, 2009, 24 (4) : 1129-1145. doi: 10.3934/dcds.2009.24.1129

[14]

Evelyn Sander. Hyperbolic sets for noninvertible maps and relations. Discrete & Continuous Dynamical Systems - A, 1999, 5 (2) : 339-357. doi: 10.3934/dcds.1999.5.339

[15]

Xueting Tian, Paulo Varandas. Topological entropy of level sets of empirical measures for non-uniformly expanding maps. Discrete & Continuous Dynamical Systems - A, 2017, 37 (10) : 5407-5431. doi: 10.3934/dcds.2017235

[16]

Vaughn Climenhaga. A note on two approaches to the thermodynamic formalism. Discrete & Continuous Dynamical Systems - A, 2010, 27 (3) : 995-1005. doi: 10.3934/dcds.2010.27.995

[17]

Anatole Katok. Hyperbolic measures and commuting maps in low dimension. Discrete & Continuous Dynamical Systems - A, 1996, 2 (3) : 397-411. doi: 10.3934/dcds.1996.2.397

[18]

Tifei Qian, Zhihong Xia. Heteroclinic orbits and chaotic invariant sets for monotone twist maps. Discrete & Continuous Dynamical Systems - A, 2003, 9 (1) : 69-95. doi: 10.3934/dcds.2003.9.69

[19]

Yakov Pesin. On the work of Sarig on countable Markov chains and thermodynamic formalism. Journal of Modern Dynamics, 2014, 8 (1) : 1-14. doi: 10.3934/jmd.2014.8.1

[20]

Manfred Denker, Yuri Kifer, Manuel Stadlbauer. Thermodynamic formalism for random countable Markov shifts. Discrete & Continuous Dynamical Systems - A, 2008, 22 (1&2) : 131-164. doi: 10.3934/dcds.2008.22.131

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (9)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]